On This Episode of Magic Schoolbus

We explore what goes on in the brain of a man when he notices a sink full of dirty dishes. Let's board the bus and see what we find!
**Magical Noises**
Teacher: Here we are! Wow, look at all the storage space devoted to football...
Man Brain: Oh the sink is full. Maybe I'll help out by washing some of these dishes!
Teacher: Wow, initiative! I'm so impressed!
Man Brain: Let's see, I'll wash this cutting board, tea pitcher, microwave plate and...colander!
Man Brain: Oh! The drainer is already full! That didn't take long at all. I don't know what Wife is always complaining about. She must just be lazy.
Teacher: Hmm...that might not be such a good example to follow boys & girls.
Man Brain: My turn with the dishes is over. Wife can wash these 300 plates, glasses, silverware, pots and pans. I've clearly done my part. Maybe I'll even get a special prize for my contribution!
Teacher: Ok kids, lesson over. Next week we'll learn all about the inner workings of bad drivers!

Auto-Correct, You're Making Me Look Bad!

Yesterday after work, I hung around the hospital for awhile to get my yearly TB test and my (every 10 years)  DTaP booster. Naturally, the world being what it is, I posted what I was doing to Facebook from my phone. Now the whole wide world thinks that I think the abbreviation for tuberculosis is TV,as opposed to TB. Shameful.  Or perhaps they think that I'm running some sort of diagnostic on my television. Which would make sense, as it's the only electronic in my house that hasn't decided to sigh deeply and die this month. Anyway, I'm going to have to give Auto-Correct a formal counselling. (That's what they call it at work when I get in trouble for something. Not that I have.)

Auto-Correct, you've come in handy in lots of cases. Particularly when I'm trying to quickly text while stopped at a red light. You always know that my garble of random letters is actually supposed to mean dinner, or groceries or pretty much anything besides cgeeklw. And for that, I'm grateful. I am not, however, as proud of your performance concerning actual words that you just don't know. For example, it's not funny to change "haha!" to "hats!" without some kind of warning. Ok, well it was funny the first time, but not after that. And sure, it was hilarious when you changed Dick Cheney to Anal Cheney, but not when I'm trying to be serious! I guess what I mean to say is, check with me before you try your clever little tricks on my FaceBook page. And especially give a little warning when I'm texting my mother. The version of TB test that she got read "TV tits," and, well, she was not exactly amused. In short, stop getting me in trouble!

There now, I feel much better.

A Series of Wrong Answers

Me: Do you think I'm crazy?
Him: (a little too quickly) Well, yeah!

Me: Do you like these new (slightly too big, boy-cut) panties?
Him: Yeah....they're kind of tight.  (rude and untrue!)

Me: Do you want to (whatever)?
Him: Not really, but I will. (And thus begins the "I want you to want to" fight.)

Sigh. Why do guys always get the wrong version of the script?

Excuse the Mess!

I'm working on a new look for fall.

Struggle & Gag

'm always going to struggle with depression, anxiety and a dash of mania. That's just how it is. It's probably been this way for half my life, but as a teenager, people expect you to act crazy, so nobody really noticed. For about a year now, I've been relatively stable. My (amazing) doctor and I finally found something that kept me level without turning me into a zombie. And then my (evil) insurance company decided that they'd rather not pay for something that was working so well, and we had to look for something else.

In the beginning, the something else was kind of iffy. I felt seriously over-medicated, I had to take it twice a day, which was problematic since my sleep schedule varies. I'm not a very good pill taker, and these pills were particularly awful; bitter and uncoated they'd get stuck in my throat and make me gag for what felt like hours. I had piles of side effects: Nausea and headaches and jumpiness and bruxism. My dreams became increasingly intense, and for a time, I couldn't tell what was real, and what had just occurred in my head while I was sleeping. All of these things are typical with medications for psychological illnesses, so I toughed it out and eventually, most of those things passed and I felt good again.

Then, the (evil) insurance company decided (with no warning) to make me stop filling my prescription at the local pharmacy. Instead, they required that I order it 3 months at a time through their mail order pharmacy. Which would have been fine, except they told me that when I only had 2 days worth of pills left. They grudgingly decided that I could have one more month of pills from CVS. I filled that prescription and had my (amazing) doctor fax the script to the mail order pharmacy. Weeks went by. My order was "in process." This week, I, once again, was down to 3 pills. I split the pills, and cut my daily dose in half. A terrible idea, but better than being completely without for several days. Withdrawal from this particular pill isn't exactly a joy ride. Even on a half dose, I had skyrocketing blood pressure, black spots in my vision, shakiness, fatigue, hallucinations, nightmares. Most of the time, it was ok, but towards the end of the day, when it was close to time for my next (half) dose, the parade of withdrawal symptoms marched by. (Conveniently this usually started on my drive home in the morning. Nothing to keep you wide awake like thinking that there might be a cow wandering in front of your car.)

I called the mail order pharmacy, and they told me that it would take a little more time, could I please request an emergency 10 day supply from the local pharmacy (that they'd really prefer I not use). Ok, except that since Mail Order Pharmacy had already begun processing my order, (evil) insurance wouldn't cover the cost of the emergency pills. Something about the word emergency apparently made them think that my drugs were elective, and therefore not worthy of coverage. My new prescription is for half the dose that I was previously taking. However, it's the same dose that I've been on since I started cutting my remaining pills in half to stretch them. The new pills are extended release, so I shouldn't have a big crazy crash every 12 hours. Because it's still half the dose I was on before, the withdrawal will probably go on for a few more days, but it seems to be getting better. I suppose it's a good thing that I started tapering off on my own early in the week.

The good news is I'll probably be able to laugh more, actually cry at sappy movies again, and the hungover, super-medicated feeling that I've been experiencing every morning should go away. We'll see. If it looks like there's going to be too much crazy and not enough normal, we'll bump the dose up to the old one, but keep it extended release.

Also, the XR pills are coated, tablet shaped, and taste vaguely of mint. There's no more gagging. Everyone in the house is grateful for that.